# SDR DLM88040286

- Difficulty date: April 1, 2004
- Submitted: April 23, 2004
- Operation: Air carrier
- Aircraft: N979DL
- Make and model: Doug MD-88
- Aircraft serial: 53266
- Aircraft time: 35,823 hours, 27,498 cycles
- Engine: Pwa JT8D*
- Engine time: 14,744 hours, 23,758 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 38005041
- Part serial: P80354
- Condition: Failed
- Location: Apu Bay
- Part time: 14,744 hours, 23,758 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: C

## Discrepancy

SMOKE IN CABIN FROM PACKS WHEN FIRST APPLIED FROM APU ON TAKEOFF.  NORMAL POWER WITH EGT QUITE HIGH, ABOUT 585 DEG, GOT A BURNING ODOR THAT SET OFF SMOKE DETECTORS IN AFT LAV LASTED ONLY A SHORT TIME.  REPLACED APU PERFORMED DUCT BURNOUT AND REPLACED WATER BAGS.
